MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45012
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Headache (1880); Memory Loss/Impairment (1958); Blurred Vision (2137); Eye Pain (4467); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided indicated the flow diverter was implanted successfully with no device deficiencies.The procedure was successfully.The condition being treated was intra cranial aneurysm and the anatomical location was left internal carotid artery-clinoid (c5 segment).There was no surgical delay noted.The subject has a medical history of severe migraine headache and localized headache (start date: on (b)(6) 2010).The treatment or medications given to the patient to resolve the migraine were acetaminophen 250mg oral as needed was prescribed.Intra procedure imaging, showed flow diverter was fully apposed to parent artery wall.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.An assignable cause of anticipated procedural complication will be assigned to the reported 'patient headache serious¿ and ¿patient neurological deficit¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.The subject device is implanted inside the patient's vasculature.
 
Event or Problem Description
It was reported that the subject flow diverter was implanted successfully in a patient on (b)(6) 2022.Post procedure patient experienced intense migraine with pressure behind eyes and sometimes mild floaters, 1-2 times a week since (b)(6) 2022.Migraines reduced in frequency over time.At 6 month follow-up, patient had not had a migraine in 3 weeks.Acetaminophen 250mg oral as needed was prescribed for migraines.It was reported that the ae outcome for migraines was recovered/ resolved on (b)(6) 2023.Migraine was probably related to the study procedure and study device.Migraine was possibly related to the disease under study and to an underlying condition or disease.The patient experienced 4-6 episodes of 'intermittent short term memory loss' (short term memory loss) since (b)(6) 2022 up to 6 month follow-up, where the patient cannot remember what the patient did the day before, or a task that they completed 20 mins prior.It was assessed that the 'intermittent short term memory loss' was possibly related to the study procedure, study device, the disease under study and to an underlying condition or disease.No further information is available.
 
Additional Manufacturer Narrative
B1: adverse event/product problem ¿ corrected - no ¿product problem¿.B2: executive summary : updated.B2: outcomes attributed to ae - corrected - "none".H1: type of reportable event ¿ corrected - no ¿serious injury'.H2: if follow-up, type: updated.H10; additional mfg narrative type: updated.Additional information received on 2-aug-2023 reported that the imr (independent medical review) recently assessed the events of 'migraines' and 'intermittent short term memory loss' (short term memory loss) were not device related, rather possibly related to study procedure and underlying condition or disease.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.An assignable cause of undeterminable will be assigned to the reported 'device within specifications' as the product was not returned, and review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that the subject flow diverter was implanted successfully in a patient on (b)(6) 2022.Post procedure patient experienced intense migraine with pressure behind eyes and sometimes mild floaters, 1-2 times a week since 6-oct-2022.Migraines reduced in frequency over time.At 6 month follow-up, patient had not had a migraine in 3 weeks.Acetaminophen 250mg oral as needed was prescribed for migraines.It was reported that the ae outcome for migraines was recovered/ resolved on (b)(6) 2023.Migraine was probably related to the study procedure and study device.Migraine was possibly related to the disease under study and to an underlying condition or disease.The patient experienced 4-6 episodes of 'intermittent short term memory loss' (short term memory loss) since (b)(6) 2022 up to 6 month follow-up, where the patient cannot remember what the patient did the day before, or a task that they completed 20 mins prior.It was assessed that the 'intermittent short term memory loss' was possibly related to the study procedure, study device, the disease under study and to an underlying condition or disease.No further information is available.Additional information received on 2-aug-2023 reported that the imr (independent medical review) recently assessed the events of 'migraines' and 'intermittent short term memory loss' (short term memory loss) were not device related, rather possibly related to study procedure and underlying condition or disease.

Brand Name
SURPASS EVOLVE 4.5MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16857217
Report Number3008881809-2023-00220
Device Sequence Number8556357
Product Code OUT
UDI-Device Identifier07613327386592
UDI-Public07613327386592
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model NumberFDS45012
Device Catalogue NumberFDS45012
Device Lot Number22241014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR
Patient SexFemale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceNative Hawaiian Or Other Pacific Islander